New York, 2025

Flash Flooding and Flooding in New York, June 6 to 7, 2025

June 6 to 7, 2025 · NWS ALY · 14 events in 5 counties and zones

A frontal boundary stalled to the south of the ALY County Warning Area, in tandem with several mid- and upper-level disturbances generated widespread heavy rainfall and scattered thunderstorms across eastern New York on June 6 and 7. Prolonged, moderate to locally heavy downpours lead to widespread poor drainage and urban flooding with numerous roadways and residential roadways becoming…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$175,000
Crop damage
$87,000
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A frontal boundary stalled to the south of the ALY County Warning Area, in tandem with several mid- and upper-level disturbances generated widespread heavy rainfall and scattered thunderstorms across eastern New York on June 6 and 7. Prolonged, moderate to locally heavy downpours lead to widespread poor drainage and urban flooding with numerous roadways and residential roadways becoming inundated with standing water. Over the course of the two days, rainfall totals amounted to anywhere from an inch to three inches with isolated amounts of three and a half to nearly four inches in the Capital District. On June 6, one thunderstorm reached severe magnitude in eastern Duchess County, producing isolated tree damage on Deep Hollow Road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 6, 12:48 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 6, 12:48 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
148 PM EDT Fri Jun 6 2025

.SYNOPSIS...
Showers and thunderstorms are expected today with a stalled
front over the area. Thunderstorms will be capable of producing
heavy downpours and damaging winds. Although showers and
thunderstorms will linger into Saturday, drier and less humid
weather is anticipated for Sunday with comfortable conditions.
More showers and thunderstorms are expected for much of next
week with seasonable temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
Key Messages:

 -Widespread showers and thunderstorms with heavy rainfall today
  will lead to an increased risk for flash flooding across parts
  of the Catskills, Capital Region, Berkshires and southern
  Vermont. WPC has a Slight Risk (Level 2 of 4) for these areas
  and a Flood Watch for Flash Flooding was expanded to include
  Ulster, Bennington and Windham Counties.

 -The strongest thunderstorms may be capable of producing wind
  damage and hail this afternoon into this evening, especially
  across the southern Taconics, Berkshires and northwest
  Connecticut, where SPC has a Slight Risk (Level 2 of 5).

Discussion:

As of 1257 PM EDT...A front remains stalled across the region.
There are rain showers over the northwestern part of the
forecast area associated with a wave on the front, with one
shower over Hamilton County producing lightning a few radar
scans ago. Visible satellite imagery shows that the southeast
part of the forecast area has cleared out.

Latest SPC mesoanalysis shows surface-based instability of 500
to nearly 3000 j/kg over southeast part of area where sun has
broken out. Since the best upper level dynamics will be well
northwest of the region, 0-6 km bulk shear will be limited
today. Values will range from around 20 kts over southern areas
to around 30 kts for northern areas, peaking this afternoon into
early evening hours. While there isn't a great overlap of
instability/shear, there still should be enough for some loosely
organized thunderstorms for this afternoon into this evening.
CAMs (both the 3km HRRR and NAMNest) suggests storms develop
over Mohawk Valley south to Catskills and move in a general ESE
direction across the southern part of the area this afternoon
into the evening and should be east of our forecast area by 9pm.
Some isolated damaging wind gusts will be possible, especially
for areas that see the best instability (Berkshires, mid Hudson
Valley and NW CT), where storms may be the tallest. Some hail
may occur again today within the tallest storms.

In addition, there will be the potential for heavy downpours
today. Mean PWAT values from the NAEFS exceed 1.50 inches this
afternoon, which is about 1-2 STD above normal. SPC HREF shows 3
hr QPF probability-matched mean precip amounts of 1.50 to 2.50
inches in a band from the Catskills northeast across the Capital
Region into the Berkshires. Although there has been some dry
weather recently, high rainfall rates may allow for isolated to
scattered flash flooding today, especially in urban and low
lying locations and poor drainage areas may see ponding of
water. Expanded the Flood Watch for Flash Flooding from
Schoharie Green and Ulster counties northeastward into the
Berkshires and southern Vermont, including the Capital Region
from Noon to Midnight. The main impact times look to be from the
about the mid afternoon through the early evening hours, when
CAMs show the heaviest downpours moving west to east across the
area.

With the clouds and precip, temps will be a little cooler over
northwestern areas compared to recent days, but southeastern
areas where the most sun is expected will reach the low to mid
80s.

By the late evening, there should be break in the precip for
most of the overnight hours, although it will remain mild and
muggy with the front just west of the area. Skies will remain
partly to mostly cloudy tonight with patchy fog developing, with
lows in the upper 50s to mid 60s. Another round of precip is
expected for Saturday morning as the boundary shifts back
eastward.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As a shortwave trough moves across southern Canada, the surface
boundary will begin making eastward progress once again on
Saturday. Another round of showers and embedded thunderstorms
are expected, mainly for early in the day, as the front heads
across the area from west to east. There could continue to be
some heavy downpours early on Saturday and some additional
flooding can't be ruled out, especially for spots that saw heavy
rainfall on Friday. WPC has a marginal risk for excessive
rainfall for eastern parts of the area. Temps will only be in
the 70s on Saturday with a mostly cloudy sky, although some
clearing is expected for later in the day behind the departing
front.

In the wake of the boundary, less humid air will pour in the
region for Saturday night into Sunday. Dewpoints will drop back
into the 50s. Sunday will be the best day on the weekend
(weather-wise) with a partly sunny sky and dry conditions. Temps
will be comfortable in the 70s as well. Some clouds may start to
increase by Sunday night along with a few light showers, mainly
for southwestern areas and lows in the 50s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Additional showers and thunderstorms are expected during the
long term period as a slow moving upper level low moves from the
Great Lakes towards the Northeast, especially for the early to
middle portion of the week. While some showers and thunderstorms
are possible each day in the long term, it appears Tuesday may
have the greatest coverage of precip thanks to the moist
southerly flow ahead of the approaching upper low. Some heavy
downpours may be possible once again and WPC already has parts
of the area in the Marginal Outlook for Excessive Rainfall for
Day 5 (Tuesday). Otherwise, it will be fairly seasonable for
early June with temps in the 70s to low 80s and lows in the 50s
to low 60s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...

While VFR conditions prevail at the terminals this afternoon, an
area of rain continues to track eastward across the Mohawk
Valley and southern Adirondacks towards the terminals. Ahead of
this organized rain, isolated thunderstorms are already
developing. Storms are expected to increase in coverage through
18 - 20 UTC and we maintained the TEMPO group at all terminals
mainly through 00 - 01 UTC for potential IFR vis and ceilings
from thunderstorms and heavy rain. Not enough confidence to
include enhanced wind gusts in the TEMPO group but should a
storm become severe, brief wind gusts up to 30 - 50mph+ is not
ruled out.

Showers and storms taper off after 00 - 01 UTC from west to east
with rain and storms exiting POU and PSF likely last. Clouds
then looks to partially clear this evening (03 - 07 UTC) which
can support brief fog/mist/low stratus resulting in IFR
cigs/MVFR vis especially for terminals that see appreciable
rainfall this afternoon/evening. With a frontal boundary stalled
overhead, additional rain looks to redevelop along the front
early tomorrow morning mainly around the Catskills and increase
in coverage as the rain spreads north/westward through the
morning. Additional MVFR vis/ceilings are possible as the rain
becomes more widespread through the end of the TAF period.
Highest confidence for rain and MVFR flying at ALB, PSF and POU.
GFL may remain north/west of the boundary.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: High Operational Impact. Definite SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch until midnight EDT tonight for NYZ047>054-058>061-
     063-064.
     Air Quality Alert until midnight EDT tonight for NYZ032-033-
     042.
MA...Flood Watch until midnight EDT tonight for MAZ001-025.
VT...Flood Watch until midnight EDT tonight for VTZ013>015.

&&

SYNOPSIS...SND/Frugis
NEAR TERM...SND/Frugis
SHORT TERM...SND/Frugis
LONG TERM...SND/Frugis
AVIATION...Speciale

In the hours before

Special weather statement, Jun 6, 1:43 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Albany NY
243 PM EDT Fri Jun 6 2025

NYZ048-049-051-052-058-059-061915-
Eastern Albany NY-Eastern Schenectady NY-Eastern Greene NY-
Western Greene NY-Western Schenectady NY-Western Albany NY-
243 PM EDT Fri Jun 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCHENECTADY...ALBANY
AND NORTH CENTRAL GREENE COUNTIES THROUGH 315 PM EDT...

At 242 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Duanesburg to near Berne to near Preston
Hollow. Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksville, East Berne, Voorheesville, Shoefelt Corners, Gifford,
Dormansville, Knox, Princetown, Rensselaerville, Westerlo, Schonowe,
Bramans Corners, Helderberg, Hawthorne Hill, West Township, Altamont,
Cooksburg, Thompsons Lake, Preston-Potter Hollow, and West
Greenville.

This includes the following highways...
 Interstate 88 between exits 24 and 25.
 Interstate 90 between exits 25 and 25a.
 Interstate 890 between exits 2A and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4262 7417 4272 7417 4273 7418 4281 7419
      4283 7387 4268 7385 4240 7398 4238 7425
      4241 7425 4241 7427
TIME...MOT...LOC 1842Z 256DEG 15KT 4276 7410 4264 7408 4241 7418

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TWH

The radar

The Albany radar (KENX), 13 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 4 flood, 2 thunderstorm wind. Local standard time, as filed.

Flash Flood, Albany

When
June 6, 2:40 PM EST to 5:15 PM EST
Where
Albany County, 2.65 mi NE of Knox to 2.52 mi N of Knox
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
42.701, -74.090

A local 911 call center operator reported portions of Township Road in Knox being barricaded off due to flooding but stated that the road remained passable.

Flash Flood, Albany

When
June 6, 2:40 PM EST to 5:15 PM EST
Where
Albany County, 0.61 mi WSW of West Berne to 5.14 mi NE of Thompsons Lake
Cause
Heavy Rain
Property damage
$75,000
Crop damage
$30,000
Reported by
911 Call Center
Coordinates
42.628, -74.192

A 911 call center operator reported 4.35 inches of rain in Knox. Additionally, numerous flooding reports were relayed to NWS Albany throughout Knox. These included flooded residential basements on Berne Altamont Road, Sand Lane, Becker Road, and Pleasant Valley Road; flooded roadways including Township Road, Zimmer Road, Berne Altamont Road, Pleasant Valley Road, Bozenkill Road, and Bell Road; and one lane washed away on Lewis Road.

Flash Flood, Albany

When
June 6, 3:00 PM EST to 5:15 PM EST
Where
Albany County, 0.22 mi WNW of Altamont to 0.21 mi W of Altamont
Cause
Heavy Rain
Crop damage
$1,000
Reported by
Public
Coordinates
42.701, -74.034

A member of the public reported rapid flowing water near the intersection of Severson and Helderberg Avenue.

Thunderstorm Wind, Dutchess

When
June 6, 4:20 PM EST
Where
Dutchess County, 0.7 mi ESE of Rochdale
Measured
57 kt (66 mph) measured gust
Reported by
Public
Coordinates
41.716, -73.858

A 66 mph wind gust was reported near Arlington.

Thunderstorm Wind, Dutchess

When
June 6, 4:25 PM EST
Where
Dutchess County, 1.56 mi NW of Wassaic
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.817, -73.591

A 911 call center operator reported a tree down on Deep Hollow Road.

Flash Flood, Dutchess

When
June 6, 4:40 PM EST to 6:00 PM EST
Where
Dutchess County, 0.37 mi WNW of Arlington to 0.38 mi WNW of Arlington
Cause
Heavy Rain
Crop damage
$1,000
Reported by
Public
Coordinates
41.703, -73.906

A member of the public reported flooding along East Arnold Rd and Musselman Dr. via mPing.

Flash Flood, Dutchess

When
June 6, 4:40 PM EST to 6:00 PM EST
Where
Dutchess County, 1.09 mi SSW of Arlington to 0.93 mi NNW of Hills Terrace
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$1,000
Reported by
Public
Coordinates
41.685, -73.908

A member of the public reported cars are getting stuck in flood waters on Kingston Avenue and Arnold Blvd.

Flood, Schoharie

When
June 7, 7:45 AM EST to 10:30 AM EST
Where
Schoharie County, 0.25 mi NNE of Sloansville to 0.15 mi ESE of Sloansville
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.754, -74.329

A 911 call center operator reported the washout of Bray Road off Route 20.

Flood, Montgomery

When
June 7, 8:00 AM EST to 11:00 AM EST
Where
Montgomery County, 1.11 mi S of Hagaman to 1.42 mi S of Hagaman
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Public
Coordinates
42.954, -74.171

A member of the public reported the overflowing of Mosher Creek with ponding of water in surrounding crop land and residential yards and the flooding of nearby residential basements via mPing.

Flood, Saratoga

When
June 7, 8:15 AM EST to 11:15 AM EST
Where
Saratoga County, 1.13 mi WSW of Stillwater to 1.32 mi WSW of Stillwater
Cause
Heavy Rain
Crop damage
$1,000
Reported by
Department of Highways
Coordinates
42.925, -73.671

The Department of Highways reported flooding on US Route 4 going both directions near Mitchell Road in Mechanicville via NY Alert. Southbound lanes were closed, while northbound lanes remained open.

Flood, Saratoga

When
June 7, 8:15 AM EST to 11:15 AM EST
Where
Saratoga County, 1.62 mi NNE of Bemis Hgts to 1.63 mi NNE of Bemis Hgts
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
42.991, -73.616

The Department of Highways reported flooding on US Route 4 both directions at Wrights Loop in Stillwater via NY Alert.

Flash Flood, Albany

When
June 7, 9:30 AM EST to 11:30 AM EST
Where
Albany County, 1.09 mi W of Stanford Hgts to 0.31 mi ESE of Fairlawn Estates
Cause
Heavy Rain
Property damage
$75,000
Crop damage
$50,000
Reported by
Emergency Manager
Coordinates
42.770, -73.852

Albany county emergency management relayed numerous reports of flooding throughout Albany County on June 7. Residential basements were flooded on Rock Road, along the Helderberg Trail, on Delaware Turnpike, Cole Hill Road, 7th Avenue in Watervliet, Eastview Drive, and Rock Road. Roadways impacted by flooding included Rock Road, Helderberg Trail at Cole Hill Road, Huntersland Road, Route 145 at Route 81, Ravine Road, Lindskoog Road, Saratoga Street, Travis Hill Road, New Scotland Road at Helderhill Road, and Canaday Hill Road at Switzkill Road. A couple of roadways were washed away including Cheese Hill Road and New Scotland Road.

Flash Flood, Albany

When
June 7, 9:50 AM EST to 11:15 AM EST
Where
Albany County, 1.22 mi SE of Roessleville to 1.43 mi SE of Roessleville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
42.689, -73.801

A member of the public reported that Central Avenue was flooded under the railroad bridge by Yardboro Avenue. Police blocked off that section of the road and a car is stuck in the flood waters.

Flash Flood, Albany

When
June 7, 10:00 AM EST to 11:30 AM EST
Where
Albany County, 0.8 mi WNW of Albany to 0.77 mi WSW of Albany
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
42.653, -73.785

A 911 call center operator reported the closure of Academy Road due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2025Every state in 2025This day in weather historyWarnings in New York, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271580, 1271606, 1271583, 1271585, 1271586, 1271600, 1271607, 1271610, 1271612, 1271587, 1271614, 1278913, 1271609, 1271608.